Hiroshima Mathematical Journal

On 4-dimensional closed manifolds with free fundamental groups

Takao Matumoto and Atsuko Katanaga

Full-text: Open access

Article information

Source
Hiroshima Math. J., Volume 25, Number 2 (1995), 367-370.

Dates
First available in Project Euclid: 21 March 2008

Permanent link to this document
https://projecteuclid.org/euclid.hmj/1206127716

Digital Object Identifier
doi:10.32917/hmj/1206127716

Mathematical Reviews number (MathSciNet)
MR1336904

Zentralblatt MATH identifier
0921.57007

Subjects
Primary: 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx]

Citation

Matumoto, Takao; Katanaga, Atsuko. On 4-dimensional closed manifolds with free fundamental groups. Hiroshima Math. J. 25 (1995), no. 2, 367--370. doi:10.32917/hmj/1206127716. https://projecteuclid.org/euclid.hmj/1206127716


Export citation

References

  • [1] H. Bass, Projective modules over free groups are free, J. Algebra, 1 (1964), 367-373.
  • [2] A. Katanaga, On weak homeomorphism types of 4-dimensional closed manifolds with free fundamental groups, Master thesis, Hiroshima Univ., 1994.
  • [3] A. Kawauchi, Splitting a 4-manifold with infinite cyclic fundamental group, Osaka J. Math., 31 (1994), 489-495.
  • [4] R. C. Kirby and L. C. Siebenmann, Foundational Essays on Topological manifolds, Smoothings and Triangulations, Ann. Math. Studies 88, Princeton Univ. Press,1977.
  • [5] A. Komatu, M. Nakaoka and M. Sugawara, Topology I (in Japanese), Iwanami Shoten, 1967.
  • [6] T. Matumoto, On a weakly unknotted 2-sphere in a simply-connected 4-manifold, Osaka J. Math., 21 (1984), 489-492.
  • [7] T. Matumoto, Lusternik-Schnirelmann category and knot complement, J. Fac. Sci. Univ. Tokyo, 37 (1990), 103-107.
  • [8] F. Quinn, Ends of maps III: Dimensions 4 and 5, J. Differential Geom., 17 (1982), 503-521.
  • [9] J. H. C. Whitehead, On simply connected 4-dimensional polyhedra, Comment. Math. Helv., 22 (1949), 48-92.